MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MERIDIAN ANTERIOR LUMBAR INTERBODY SYSTEM

SEASPINE ORTHOPEDICS CORPORATION MERIDIAN ANTERIOR LUMBAR INTERBODY SYSTEM
Model Number RA2-004002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 the patient underwent spinal surgery utilizing seaspine's meridian anterior lumbar interbody system.During surgery, the tip of the ra2-004002 locking cover driver broke off into the plate it was securing.The tip was unable to be retrieved.The surgeon was not concerned, and no revision surgery is planned.
 
Additional Manufacturer Narrative
The driver shaft was received by seaspine on 15 sep 2022 and the tip confirmed to have been sheared completely off.The tip remains in situ.No images have been provided for analysis.The reporter noted that the surgeon used the driver with a non-torquing handle.Per the surgical technique, the driver is to be used with a torque-limiting handle to ensure excessive stress isn't introduced to the tip during use.Review of labeling: possible adverse events: pain, discomfort, or abnormal sensations due to the presence of the device.Intraoperative warnings: breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.

Brand Name
MERIDIAN ANTERIOR LUMBAR INTERBODY SYSTEM
Common Device Name
MERIDIAN ANTERIOR LUMBAR INTERBODY SYSTEM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
taara maharaj
5770 armada dr.
carlsbad, CA 92008
MDR Report Key15710269
Report Number3012120772-2022-00033
Device Sequence Number6489791
Product Code MAX
UDI-Device Identifier10889981216467
UDI-Public10889981216467
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220711
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA2-004002
Device Catalogue NumberRA2-004002
Device Lot NumberTT0180B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown